Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 167, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 13, 2010, 5:23 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2010, 5:23 PM CDT (22:23 UTC)
- Expired
- Aug 13, 2010, 6:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2050 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:09 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 13, 2:09 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 209 PM CDT FRI AUG 13 2010 .DISCUSSION... ISSUED 141 PM CDT FRI AUG 13 2010 SEVERAL CHALLANGES THIS TIME AROUND INCLUDING POTENTIAL FOR FLOODING IN THE NW TONIGHT...THE HEAT CONTINING TOMORROW AND WHICH MODEL TO BELIEVE FOR NEXT WEEK. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... LARGE COMPLEX EVOLVING OVER IOWA AND NORTHERN MISSOURI IS EXPECTED TO PUSH EAST INTO ILLINOIS LATE THIS AFTERNOON AND EVENING. DYNAMICAL SUPPORT WILL MOVE OFF TO THE NORTHEAST...BUT SIGNIFICANT RAINFALL RATES AND KILX ESTIMATED STORM CELL MOVEMENT OF 4 KTS SUGGESTS THAT SOME LOCATIONS MAY SEE SEVERAL INCHES OF RAIN WHILE OTHERS WILL LIKELY HAVE LESS THAN A HALF INCH OF RAIN. THE STORMS SHOULD WEAKEN LATE TONIGHT AS THEY MOVE ACROSS CENTRAL ILLINOIS. THE PAST WEEK HAS LEAD TO SOME PRETTY IMPRESSIVE RAINFALL AMOUNTS NORTHWEST OF THE ILLINOIS RIVER. 3-HR FLASH FLOOG GUIDANCE HAS FALLEN BELOW 1.5 INCHES ACROSS PORTIONS OF WEST CENTRAL ILLINOIS. WHERE THE HEAVY RAINFALL LINES UP WITH AREAS OF SATURATED CONDITIONS FLASH FLOODING APPEARS TO BE POSSIBLE. ISSUED A FLASH FLOOD WATCH FOR NORTHWEST OF THE ILLINOIS RIVER AT 17Z FOR TONIGHT TO COVER THIS THREAT. IT APPEARS THAT BESIDES HEAVY RAINFALL AND FLOODING...STRONG WIND WILL LIKELY BE THE MAIN THREAT FROM ANY STORMS THIS EVENING. AGAIN THE FOCUS WILL BE MAINLY ACROSS THE WESTERN PORTION OF OUR FORECAST AREA. THE EVOLUTION OF THE SYSTEM TONIGHT WILL HEAVILY IMPACT THE POTENTIAL FOR HEAT TOMORROW. IF THE COMPLEX HOLDS TOGETHER THROUGH MUCH OF THE NIGHT...THE HEAT POTENTIAL WILL BE LESSENED FOR SATURDAY. ATTM...WILL NOT MAKE ANY CHANGES TO HEAT WARNING AREA ALLOWING THE NORTHERN COUNTIES TO EXPIRE AND CONTINUING THE HEADLINE FOR HEAT INDEX VALUS NEAR 110 IN THE CENTRAL AND SOUTH. A WEAK COLD FRONT IS PROGGED TO PUSH INTO THE STATE ON SATURDAY WHICH MAY LEAD TO MORE SEASONABLE TEMPERATURES FOR EARLY NEXT WEEK BUT AS IT MOVES THROUGH THE STATE SATURDAY AND SATURDAY NIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN. THE DYNAMICS WILL CONTINUE TO PUSH AWAY FROM THE MIDWEST SO SHEAR WILL BE QUITE LIMITED AND ORGANIZED CONVECTION IS NOT EXPECTED AT THIS TIME. LONG TERM...SUNDAY THROUGH FRIDAY... THERE REMAINS BIG DIFFERENCES BETWEEN THE GFS AND ITS ENSEMBLE AND THE ECMWF AND ITS SUITE. THE PERSISTANCE OF THE EASTERN U.S. RIDGE SUGGESTS THAT THE STRENGTH OF THE TROF ADVERTISED FOR THE MIDWEST EARLY TO MIDDLE NEXT WEEK. THE ECMWF SEEMS TO BE MORE IN LINE WITH CURRENT REGIME WITH A COLLAPSE TO ZONAL FLOW BEFORE THE RIDGE BUILDING BACK IN FOR THE END OF THE WEEK. SENSIBLE WEATHER IMPACTS SUGGEST THAT MEX AND HPC MAY BE TOO COOL AND TOO DRY. NOT REALLY ENOUGH CONFIDENCE IN MESOSCALE OF A GLOBAL MODEL 5-7 DAYS IN ADVANCE...SO FOR NOW WILL KEEP SLIGHT CHANCE IN FOR TUESDAY/TUESDAY NIGHT WHICH SEEMS THE MOST LIKELY DAY OF PCPN. OBVIOUSLY...THE LEVEL OF UNCERTAINTY IS ABOVE AVERAGE FOR NEXT WEEK. BARKER && .AVIATION... ISSUED 1230 PM CDT FRI AUG 13 2010 MAIN CONCERN WITH THIS TAF SET INVOLVES THUNDERSTORM CHANCES FROM NOW THROUGH ABOUT 06Z. ELEVATED STORMS APPROACHING KPIA FROM THE WEST...BUT HAVE BEEN MOVING VERY SLOWLY. AM NOT ENTIRELY SURE THEY WILL REACH THE TERMINAL...SO WILL ONLY GO WITH VCTS. MAIN ACTIVITY EXPECTED TO MOVE IN AROUND 23Z OR SO...THEN WEAKEN A BIT AS IT MOVES EASTWARD. WILL INCLUDE TEMPO GROUPS AT THE WESTERN TERMINALS FOR A FEW HOUR PERIOD...BUT KEEP VCTS AT KDEC/KCMI FOR NOW AS IT IS UNSURE HOW WELL THIS WILL HOLD TOGETHER THAT FAR EAST. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT SATURDAY FOR ILZ042>057- 061>063-066>068-071>073. EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ILZ027>031-036>038-040-041. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING FOR ILZ027>030-036-040. &&
Hazardous weather outlook, Aug 13, 3:16 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CDT FRI AUG 13 2010 ILZ027>030-036-040-141100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 316 PM CDT FRI AUG 13 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH 7 AM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTHWEST OF THE ILLINOIS RIVER. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL PUSH ACROSS THE AREA THIS EVENING. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN IS LIKELY...AND MAY CAUSE FLASH FLOODING...ESPECIALLY IN AREAS THAT WERE HARD HIT WITH HEAVY RAIN EARLIER IN THE WEEK. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY EARLY THIS EVENING...UNTIL THE STORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY AND EARLY SATURDAY EVENING...AS A COLD FRONT MOVES ACROSS THE THE AREA. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING...BEGINNING AROUND 5 PM. ILZ031-037-038-041-141100- MASON-MCLEAN-TAZEWELL-WOODFORD- 316 PM CDT FRI AUG 13 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL PUSH ACROSS THE AREA THIS EVENING. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN IS ALSO POSSIBLE. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY EARLY THIS EVENING...UNTIL THE STORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY AND EARLY SATURDAY EVENING...AS A COLD FRONT MOVES ACROSS THE THE AREA. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...MAINLY AFTER 7 PM. ILZ042-043-047>053-141100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT- 316 PM CDT FRI AUG 13 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF 100 TO 110 DEGREES ARE LIKELY THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE...WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE EXCESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO SATURDAY. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON. SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED SATURDAY AND SATURDAY EVENING...AS A COLD FRONT MOVES ACROSS THE THE AREA. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...MAINLY AFTER 6 PM. ILZ044>046-054>057-061-141100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 316 PM CDT FRI AUG 13 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF 100 TO 110 DEGREES ARE LIKELY THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATER THIS EVENING...THROUGH THE OVERNIGHT HOURS. AT THE PRESENT TIME...THE SEVERE WEATHER THREAT IS EXPECTED TO REMAIN FURTHER WEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE EXCESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO SATURDAY. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON AND EARLY EVENING. A COLD FRONT WILL MOVE ACROSS EAST CENTRAL ILLINOIS SATURDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. WHILE SOME OF THE STORMS MAY PRODUCE GUSTY WINDS...WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-141100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 316 PM CDT FRI AUG 13 2010 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF 100 TO 110 DEGREES ARE LIKELY THROUGH EARLY EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA...MAINLY AFTER MIDNIGHT. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE EXCESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO SATURDAY. HEAT INDEX VALUES OF AROUND 105 DEGREES ARE LIKELY DURING THE AFTERNOON AND EARLY EVENING. A COLD FRONT WILL MOVE ACROSS SOUTHEAST ILLINOIS SATURDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE WITH THIS FRONTAL PASSAGE. WHILE SOME OF THE STORMS MAY PRODUCE GUSTY WINDS...WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Special weather statement, Aug 13, 4:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
455 PM CDT FRI AUG 13 2010
ILZ027-036-040-132300-
FULTON-KNOX-SCHUYLER-
455 PM CDT FRI AUG 13 2010
...SIGNIFICANT WEATHER ALERT FOR FULTON...KNOX AND SCHUYLER COUNTIES
UNTIL 600 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ONEIDA TO ABINGDON
TO 5 MILES WEST OF AUGUSTA...MOVING SOUTHEAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 4029 9085 4028 9046 4115 9043 4114 8999
4040 9000 4037 9005 4033 9006 4016 9023
4016 9029 4013 9038 4002 9044 3998 9052
3998 9060 4002 9062 4004 9069 4010 9071
4011 9092 4028 9093
TIME...MOT...LOC 2155Z 319DEG 34KT 4108 9021 4071 9038
4017 9100
BARKERLocal storm report, Aug 13, 5:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST KNOXVILLE 40.91N 90.29W
08/13/2010 M55 MPH KNOX IL MESONET
&&
JANKOWSKIThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:48 AM CDT | Flash Flood Watch | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark | 16 hr |
| Aug 13, 4:55 PM CDT | Special Weather Statement | ILX | Fulton, Knox, Schuyler | 65 min |
| Aug 13, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 66 min |
| Aug 13, 5:22 PM CDT | Areal Flood Advisory | ILX | Schuyler | 3 hr |
| Aug 13, 5:54 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell, Woodford | 51 min |
| Aug 13, 5:59 PM CDT | Special Weather Statement | ILX | Cass, Mason, Menard | 61 min |
| Aug 13, 6:06 PM CDT | Special Weather Statement | ILX | Marshall | 39 min |
| Aug 13, 6:31 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Menard, Tazewell | 44 min |
| Aug 13, 6:37 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.